Alert archive / Tennessee / Flash Flood Warnings in 2008
Flash Flood Warning 92, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 26, 2008, 1:29 PM CDT for Madison County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2008, 1:29 PM CDT (18:29 UTC)
- Expired
- May 26, 2008, 4:48 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Madison County, TN
The radar
The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2114 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 261829
FFWMEG
TNC113-262230-
/O.NEW.KMEG.FF.W.0092.080526T1829Z-080526T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
129 PM CDT MON MAY 26 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 530 PM CDT
* AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS DOPPLER
RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRVIEW...
SPRING CREEK AND JACKSON.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3577 8860 3554 8861 3550 8868 3544 8883
3543 8906 3561 8906 3579 8889 3580 8867
TIME...MOT...LOC 1829Z 180DEG 0KT 3560 8883
$$
KNS2 follow-up statements
000
WGUS74 KMEG 261946
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CDT MON MAY 26 2008
TNC113-262230-
/O.CON.KMEG.FF.W.0092.000000T0000Z-080526T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON TN-
247 PM CDT MON MAY 26 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
MADISON COUNTY...
AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR
ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRVIEW...
SPRING CREEK AND JACKSON.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3577 8860 3554 8861 3550 8868 3544 8883
3543 8906 3561 8906 3579 8889 3580 8867
TIME...MOT...LOC 1947Z 180DEG 0KT 3560 8883
$$
KNS000
WGUS74 KMEG 262148
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT MON MAY 26 2008
TNC113-262158-
/O.CAN.KMEG.FF.W.0092.000000T0000Z-080526T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON TN-
448 PM CDT MON MAY 26 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MADISON COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3577 8860 3554 8861 3550 8868 3544 8883
3543 8906 3561 8906 3579 8889 3580 8867
TIME...MOT...LOC 2148Z 180DEG 0KT 3560 8883
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 26, 9:29 AM CDT, 4 hours earlier.
Area forecast discussion, May 26, 9:29 AM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 929 AM CDT MON MAY 26 2008 .UPDATE... INCREASED RAIN CHANCES AND ADDED HEAVY RAINFALL MENTION FOR THE REST OF TODAY ALONG AND NORTH OF INTERSTATE 40. ALSO...LOWERED AFTERNOON TEMPERATURES SLIGHTLY IN THESE LOCATIONS. && .DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG AND NORTH OF INTERSTATE 40 TODAY. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS. ALSO...HEAVY RAINFALL OF 1 TO 3 INCHES IS POSSIBLE AS WELL WHICH MAY CAUSE LOCALIZED FLOODING. AT 915 AM CDT...A WARM...MOIST...AND VERY UNSTABLE AIRMASS WAS OVER THE MIDSOUTH WITH TEMPERATURES RANGING FROM NEAR 70 IN RAIN COOLED AREAS NEAR UNION CITY AND PARIS TN TO THE MID 80S AT MEMPHIS TN. DEWPOINTS WERE MAINLY IN THE 68 TO 75 DEGREE RANGE. SCATTERED THUNDERSTORMS WERE NEAR A LOW LEVEL BOUNDARY CONVERGENCE LINE FROM UNION CITY TN TO RIPLEY TN. ADDITIONAL STORMS WERE MOVING INTO NE AR ALONG A DECAYING MCS AND OUTFLOW BOUNDARY. A COLD FRONT WAS SITUATED FROM NEAR KANSAS CITY MO TO NORTHERN MICHIGAN. REST OF TODAY...THE COMBINATION OF NEARBY OUTFLOW BOUNDARIES FROM OLD MCS/S...ABUNDANT LOW LEVEL MOISTURE...AND HIGH INSTABILITY WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PARTS OF THE MIDSOUTH...PARTICULARLY ALONG AND NORTH OF INTERSTATE 40. INCREASED RAIN CHANCES IN THESE AREAS. THINK HEAVY RAINFALL WILL BE THE MAIN THREAT AS PRECIP ABLE WATER VALUES WILL EXCEED 1.8 INCHES...WHICH COULD CAUSE A QUICK 1 TO 3 INCHES IN HEAVIEST STORMS. THINK ANY FLOODING WOULD BE VERY ISOLATED...SO NO FLASH FLOOD WATCH IS ANTICIPATED. AS FAR AS SEVERE THUNDERSTORM POTENTIAL...A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS OVER 60 MPH BEING THE MAIN HAZARD. THE AIR WILL BE VERY UNSTABLE...SBCAPES EXCEEDING 3500 J/KG THIS AFTERNOON OVER THE MIDSOUTH. BASED ON MORNING SOUNDINGS... MICROBURST POTENTIAL IS VERY HIGH. WARM MID LEVELS SHOULD KEEP HAIL PRODUCTION LOW. OVERALL...THINK THERE WILL BE SOME SEVERE REPORTS...BUT SINCE THE STORM ORGANIZATION WILL NOT BE THE GREATEST WITH 0-6 KM SHEAR AROUND 25 KTS...WIDESPREAD SEVERE IS UNLIKELY. TEMPERATURES THIS AFTERNOON WILL GET INTO THE UPPER 80S AND LOWER 90S OVER THE ENTIRE AREA. NOT CONFIDENCE OF MUCH SHOWER/STORM DEVELOPMENT SOUTH OF INTERSTATE 40 FARTHER FROM THE FRONT AND WHERE THE AIR SHOULD BE BETTER CAPPED. && .PREV DISCUSSION... /ISSUED 329 AM CDT MON MAY 26 2008/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT UPPER RIDGE OVER THE MID SOUTH SHOWING SIGNS OF BREAKING DOWN AS A SHORTWAVE CURRENTLY TRANSLATING ACROSS SOUTHEASTERN MO. THE RESULT HAS BEEN DEVELOPING SHOWERS AND THUNDERSTORMS ACROSS NE AR AND THE NRN SECTIONS OF THE MO BOOTHEEL REGION. ANTICIPATE THAT THESE STORMS WILL MOVE EAST WITH THE LIFT ASSOCIATED WITH THE SHORTWAVE. FOCUS WILL SHIFT WEST WHERE A BROKEN LINE OF THUNDERSTORMS EXISTS EXTENDING FROM ST LOUIS TO OKLAHOMA CITY. THESE STORMS MAY SURVIVE THE TRIP EAST INTO THE MID SOUTH BY THIS AFTERNOON. ALSO CONCERNED WITH ADDITIONAL THUNDERSTORM DEVELOPMENT DUE TO STEEP LAPSE RATES AND UNCAPPED ATMOSPHERE. CHANCES FOR RAIN SLIGHTLY HIGHER THAN SUNDAY/S. WEAKENING UPPER RIDGE CONTINUES CAUSING THUNDERSTORM CHANCES TO PERSIST INTO TONIGHT...TUESDAY AND TUESDAY NIGHT. SOME STORMS MAY BECOME SEVERE TODAY AND AGAIN ON TUESDAY. A COLD FRONT WILL SEEP INTO THE MID SOUTH TUESDAY NIGHT AND WEDNESDAY...HOWEVER TEMPERATURES WILL DROP TO NEAR NORMAL AFTER THE FRONTAL PASSAGE. LONG TERM...THURSDAY THROUGH SUNDAY 00Z ECMWF/GFS IN DECENT AGREEMENT OVERALL ACROSS THE MID SOUTH THROUGH THE PERIOD WITH THE ONLY EXCEPTION OF THE GFS BRINGING A TROPICAL SYSTEM UP FROM THE YUCATAN PENINSULA INTO THE GULF AT THE END OF THE PERIOD. OTHERWISE...SHOWER THUNDERSTORM ACTIVITY WILL COME TO AND END THURSDAY MORNING AS HIGH PRESSURE RETURNS TO THE MID SOUTH. ADDED LOW END CHANCES FOR SHOWERS AND THUNDERSTORMS NEXT WEEKEND AS A COLD FRONT APPROACHES THE MID SOUTH AND POTENTIALLY STALLS OUT TOWARDS THE BEGINNING OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... MEM 91 73 88 72 / 50 30 50 40 MKL 89 71 84 67 / 50 30 70 40 JBR 87 72 87 69 / 70 40 60 40 TUP 89 70 86 69 / 30 20 60 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS/AC/CJC
Hazardous weather outlook, May 26, 9:35 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 935 AM CDT MON MAY 26 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271645- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 935 AM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL OF 1 TO 3 INCHES MAY OCCUR IN SOME LOCATIONS THROUGH 10 PM CDT ACROSS THE MIDSOUTH...PARTICULARLY ALONG AND NORTH OF INTERSTATE 40. THIS MAY CAUSE LOCALIZED FLOODING. STRONG TO PERHAPS A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 10 PM CDT ACROSS THE MIDSOUTH...PARTICULARLY ALONG AND NORTH OF INTERSTATE 40. DAMAGING WINDS UP TO 60 MPH ALONG WITH HAIL UP TO THE SIZE OF DIMES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH ON TUESDAY. ABUNDANT LOW LEVEL MOISTURE AND A STRONG UPPER LEVEL DISTURBANCE WILL ALLOW THUNDERSTORMS TO DEVELOP. THESE STORMS WILL LIKELY PRODUCE DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY LOCALLY BE REQUIRED TODAY ACROSS PARTS OF THE MIDSOUTH. SPOTTER ACTIVATION MAY BE REQUESTED TUESDAY AS WELL. MBS
In the hours before
Special weather statement, May 26, 12:32 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1232 PM CDT MON MAY 26 2008 TNZ049-050-261815- HAYWOOD TN-TIPTON TN- 1232 PM CDT MON MAY 26 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 16 MILES WEST OF BROWNSVILLE AT 1232 PM CDT... MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN HAYWOOD AND TIPTON COUNTIES...INCLUDING THE CITY OF BROWNSVILLE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 115 PM CDT.
Special weather statement, May 26, 12:37 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1237 PM CDT MON MAY 26 2008 TNZ003-020-021-261830- CARROLL TN-GIBSON TN-WEAKLEY TN- 1237 PM CDT MON MAY 26 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... WESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... GIBSON COUNTY IN NORTHWEST TENNESSEE... WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF TRENTON AT 1237 PM CDT... MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CARROLL...GIBSON AND WEAKLEY COUNTIES...INCLUDING THE CITIES OF HUMBOLDT...MARTIN...MCKENZIE...MILAN AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 26, 12:53 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1253 PM CDT MON MAY 26 2008 TNZ049-088-261845- SHELBY TN-TIPTON TN- 1253 PM CDT MON MAY 26 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF MILLINGTON AT 1253 PM CDT... MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN SHELBY AND TIPTON COUNTIES...INCLUDING THE CITIES OF COVINGTON AND MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 145 PM CDT. KNS
Special weather statement, May 26, 1:00 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 100 PM CDT MON MAY 26 2008 TNZ052-089-090-261845- FAYETTE TN-MADISON TN-HARDEMAN TN- 100 PM CDT MON MAY 26 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF WHITEVILLE AT 100 PM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN FAYETTE...HARDEMAN AND MADISON COUNTIES...INCLUDING THE CITIES OF BOLIVAR AND JACKSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 145 PM CDT. KNS
Special weather statement, May 26, 1:20 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 120 PM CDT MON MAY 26 2008 TNZ021-050-052-054-089-090-261915- CARROLL TN-FAYETTE TN-HENDERSON TN-HAYWOOD TN-MADISON TN-HARDEMAN TN- 120 PM CDT MON MAY 26 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... MADISON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF SPRING CREEK TO 7 MILES SOUTHWEST OF DANCYVILLE AT 120 PM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CARROLL...FAYETTE...HARDEMAN...HAYWOOD...HENDERSON AND MADISON COUNTIES...INCLUDING THE CITY OF JACKSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT. KNS
Special weather statement, May 26, 1:26 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 126 PM CDT MON MAY 26 2008 MSZ005-006-009-261930- ALCORN MS-TISHOMINGO MS-PRENTISS MS- 126 PM CDT MON MAY 26 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... ALCORN COUNTY IN NORTHEAST MISSISSIPPI... PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM GLEN TO 8 MILES SOUTHWEST OF BURTON AT 126 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN ALCORN...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING THE CITIES OF BOONEVILLE...CORINTH AND IUKA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 230 PM CDT. KNS
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:27 AM CDT | Severe Thunderstorm Warning | MEG | Obion | 15 min |
| May 26, 11:18 AM CDT | Areal Flood Advisory | MEG | Carroll, Henderson, Madison | 117 min |
| May 26, 12:24 PM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Henderson | 5 hr |
| May 26, 12:44 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, McNairy | 46 min |
| May 26, 12:44 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Weakley | 46 min |
| May 26, 1:34 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Madison | 30 min |
| May 26, 3:08 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 3 hr |
| May 26, 4:20 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 40 min |
| May 26, 5:38 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 52 min |
| May 26, 6:03 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Madison | 42 min |
| May 26, 6:37 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Madison | 38 min |
| May 26, 6:45 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 20 min |
Nearby
Flash Flood Warnings in Tennessee, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.